Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Bald spot on beard. Smoker and heavy drinker. Diagnosed with Epstein Barr virus?

Hi. I m a 33 year old male. A year ago I noticed a dime size bald spot in my beard. It s not completely bald, but very thin in comparison to the rest of my beard and the hair that does grow there is pure white. I have no other white or gray here anywhere on my body and since first noticing it, it has grown to the size of about a half dollar, though it s not perfectly circular. In case it s relevant, I have HCM and take 100-150 mg of Atenelol daily as directed by my cardiologist . I m also a smoker and a fairly heavy drinker. I was also diagnosed with Epstein Barr virus at 14. Any idea what this is and what s causing it? Oh, and I m also pretty much horseshoe bald on my head. Thanks
Asked On : Sat, 22 Sep 2012
Answers:  1 Views:  187
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Dermatologist 's  Response
Welcome to healthcare magic
From the description it could be a condition called alopecia areata. This is an immune mediated disease characterized by patchy non scarring hair loss. Without an opportunity to closely examine the lesion, I would not be able to accurately specify the condition. You might need to consider a consultation with dermatologist for diagnosis and treatment.
I usually treat a single patch of alopecia areata with intralesional steroid injection once in three weeks along with local application of minoxidil solution.
Hope this helped
Take care.
Answered: Wed, 4 Sep 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor